Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 111, NWS St. Louis, MO

June 16, 2013Franklin County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2013, 7:06 PM CDT for Franklin County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 7:06 PM CDT (00:06 UTC)
Expired
Jun 16, 2013, 7:45 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Franklin County, MO

The radar

The St Louis radar (KLSX), 52 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2465 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2465 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS53 KLSX 170006
SVRLSX
MOC071-170045-
/O.NEW.KLSX.SV.W.0111.130617T0006Z-130617T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 745 PM CDT

* AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  SULLIVAN...AND MOVING SOUTHEAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SULLIVAN...ST. CLAIR...PARKWAY...STANTON...PINEY PARK AND MOSELLE.

THIS WARNING INCLUDES MERAMEC STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3839 9085 3820 9093 3821 9136 3849 9127
TIME...MOT...LOC 0006Z 300DEG 5KT 3832 9112

HAIL...1.00IN
WIND...60MPH

$$

GLASS
2 follow-up statements
167 
WWUS53 KLSX 170020
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT SUN JUN 16 2013

MOC071-170045-
/O.CON.KLSX.SV.W.0111.000000T0000Z-130617T0045Z/
FRANKLIN MO-
720 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FRANKLIN COUNTY UNTIL 745 PM CDT...

AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF ST.
CLAIR...AND MOVING SOUTHEAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SULLIVAN...ST. CLAIR...PARKWAY...STANTON...PINEY PARK AND MOSELLE.

THIS WARNING INCLUDES MERAMEC STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3839 9085 3820 9093 3821 9136 3849 9127
TIME...MOT...LOC 0021Z 300DEG 5KT 3833 9109

HAIL...1.00IN
WIND...60MPH

$$

GLASS
683 
WWUS53 KLSX 170028
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT SUN JUN 16 2013

MOC071-170039-
/O.CAN.KLSX.SV.W.0111.000000T0000Z-130617T0045Z/
FRANKLIN MO-
728 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3839 9085 3820 9093 3821 9136 3849 9127
TIME...MOT...LOC 0029Z 300DEG 5KT 3832 9108

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:44 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 16, 6:44 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT SUN JUN 16 2013

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 252 PM CDT SUN JUN 16 2013

EYES FOCUSED TO OUR WEST WHERE ONE OR MORE MCS WILL DEVELOP
TONIGHT AND TRACK SOUTHEAST TOWARD THE LOWER MISSOURI RIVER
VALLEY AND OZARKS REGION AFTER 06Z. SHORT TERM MODEL GUIDANCE IS
REALLY ALL OVER THE PLACE IN REGARDS TO PLACEMENT AND TRACK OF
THESE SYSTEMS. GENERALLY HAVE RAMPED UP POPS AFTER 06Z...THINKING
THAT THERE MAY BE SOME CONVECTION DEVELOPING ON THE WARM ADVECTION
WING AHEAD OF THE APPROACHING MCS. HAVE MAINTAINED LIKELY POPS
ACROSS THE SOUTHERN HALF OF THE CWA ON MONDAY AS WEAKENING
CONVECTIVE SYSTEM OR REMNANT CIRCULATION MOVES EAST ACROSS THE
CWA.

SURFACE HIGH PRESSURE WILL THEN BUILD SOUTH INTO THE REGION
ON TUESDAY AND WEDNESDAY WITH SLIGHTLY BELOW AVERAGE TEMPERATURES
A DRY CONDITIONS EXPECTED.

CVKING

.LONG TERM...(THURSDAY THROUGH NEXT SUNDAY)
ISSUED AT 252 PM CDT SUN JUN 16 2013

A TRANSITION FROM A RELATIVELY COOL NORTHWEST FLOW ALOFT TO A
MORE SUMMER LIKE UPPER LEVEL RIDGE BUILDING INTO THE MID SECTION
OF THE COUNTRY WILL TAKE PLACE. COULD SEE A COUPLE CHANCES OF
THUNDERSTORMS THURSDAY AND FRIDAY BEFORE THE RING OF FIRE LIFTS
NORTH OF THE CWA. OTHERWISE...AFTERNOON HIGH TEMPERATURES WILL
RISE INTO THE 90S BY NEXT WEEKEND.

CVKING

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 644 PM CDT SUN JUN 16 2013

WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION
THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF
LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE OVERNIGHT.
OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAFS TO REMAIN
DRY THROUGH FORECAST PERIOD...EXCEPT FOR KCOU. BELIEVE THEY WILL
BE ON EASTERN FRINGES OF MCS THAT DEVELOPS OVER KS TONIGHT...SO
KEPT VCTS MENTION IN TAF AFTER 15Z MONDAY.

SPECIFICS FOR KSTL...WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO
REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE
WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR
VSBYS POSSIBLE BETWEEN 09Z-13Z MONDAY. OTHERWISE...STILL HARD TO PIN
DOWN PCPN CHANCES...TAF TO REMAIN DRY THROUGH FORECAST PERIOD.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 16, 3:43 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT SUN JUN 16 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
343 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CVKING

In the hours before

Local storm report, Jun 16, 3:33 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      4 SSW MOUNT STERLING    39.94N  90.79W
06/15/2013                   BROWN              IL   EMERGENCY MNGR

            *** 1 FATAL *** A CAR WAS SWEPT OFF COUNTY ROAD 550N
            APPROXIMATELY 1.5 MILES WEST OF HIGHWAY 107...WHEN
            ATTEMPTING TO DRIVE THROUGH AN ESTIMATED TWO FEET OF
            FLOWING WATER...A TWO YEAR OLD STRAPPED IN THE BACK SEAT
            DROWN WHILE THE DRIVER WAS ABLE TO ESCAPE.

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren41 min
Jun 16, 10:10 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis50 min
Jun 16, 10:12 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Jun 17, 10:25 AM CDTRiver Flood WarningLSXLewis36 hr
Jun 17, 2:57 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis6 hr
Jun 17, 3:50 PM CDTFlash Flood WarningLSXJefferson, Saint Louis6 hr
Jun 17, 5:23 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Warren3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.